Alert archive / California / Wind Advisories in 2006
Wind Advisory 17, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Apr 7, 2006, 4:53 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2006, 4:53 PM PDT (23:53 UTC)
- Expired
- Apr 8, 2006, 3:03 AM PDT
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 072353 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 453 PM PDT FRI APR 7 2006 CAZ026-081200- /O.NEW.KVEF.WI.Y.0017.060407T2353Z-060408T1200Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 453 PM PDT FRI APR 7 2006 ...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT SATURDAY. STRONG SOUTHERLY WINDS HAVE DEVELOPED IN THE OWENS VALLEY AND ALONG THE EAST SLOPES OF THE SIERRA LATE THIS AFTERNOON IN RESPONSE TO A LOW PRESSURE SYSTEM MOVING ACROSS CENTRAL AND NORTHERN CALIFORNIA. SUSTAINED WINDS AROUND 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH HAVE BEEN COMMON. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH MUCH OF THE EVENING BEFORE SHIFTING TO A MORE WESTERLY DIRECTION. WINDS NEAR THE VALLEY FLOOR WILL THEN LIKELY DECREASE BUT WEST WINDS AROUND 30 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE ALONG THE EAST SLOPES OF THE SIERRA THROUGH EARLY SATURDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JH
2 follow-up statements
000 WWUS75 KVEF 080639 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1139 PM PDT FRI APR 7 2006 CAZ026-081200- /O.CON.KVEF.WI.Y.0017.000000T0000Z-060408T1200Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 1139 PM PDT FRI APR 7 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY. SOUTHERLY WINDS HAVE DECREASED SOMEWHAT LATE THIS EVENING IN THE OWENS VALLEY AND ALONG THE EAST SLOPES OF THE SIERRA. SUSTAINED WINDS WERE GENERALLY FROM 20 TO 25 MPH WITH GUSTS BETWEEN 30 AND 35 MPH. LATEST MODEL DATA STILL INDICATE THAT WINDS WILL BECOME WESTERLY OVERNIGHT AND INCREASE AGAIN...ESPECIALLY ALONG THE EAST SLOPES OF THE SIERRA. WIND GUSTS AROUND 50 MPH ARE EXPECTED TO DEVELOP AGAIN AROUND OR JUST AFTER MIDNIGHT BEFORE DECREASING AFTER 5 AM. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JH
000 WWUS75 KVEF 081003 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 303 AM PDT SAT APR 8 2006 CAZ026-081115- /O.CAN.KVEF.WI.Y.0017.000000T0000Z-060408T1200Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 303 AM PDT SAT APR 8 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY. THE STRONG AND GUSTY WINDS WHICH OCCURRED DURING THE EVENING HAVE DECREASED OVER MUCH OF THE OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES. ALTHOUGH LOCALLY GUSTY WINDS TO NEAR 40 MPH WILL STILL BE SEEN THROUGH 5 AM PDT...WIDESPREAD STRONG AND GUSTY WINDS ARE NO LONGER EXPECTED TO OCCUR TONIGHT...THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 7, 3:00 PM PDT, 1 hour 53 minutes earlier.
Area forecast discussion, Apr 7, 3:00 PM PDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 300 PM PDT FRI APR 7 2006 .SYNOPSIS...A TROUGH OF LOW PRESSURE WILL QUICKLY MOVE NORTHEAST ACROSS CENTRAL CALIFORNIA TONIGHT BRUSHING BY THE SOUTHERN SIERRA BRINGING A SMALL CHANCE OF PRECIPITATION THERE. WARM DRY SOUTHWEST FLOW WILL BE THE RULE SATURDAY AND SUNDAY BEFORE ANOTHER SYSTEM IMPACTS MUCH OF THE AREA SUNDAY NIGHT AND MONDAY...BRINGING WIND...COOLER TEMPERATURES...AND A CHANCE OF PRECIPITATION MAINLY NORTH OF LAS VEGAS. && .SHORT TERM...OVERALL MODELS STAYING CONSISTENT WITH EVOLUTION OF PATTERN DURING THE SHORT TERM PERIOD THROUGH MONDAY NIGHT. SHORTWAVE RIDGE AXIS HAS SHIFTED EAST OF SOUTHERN NEVADA TODAY WITH TEMPERATURES RUNNING 5 TO 13 DEGREES WARMER THAN YESTERDAY. SURFACE PRESSURE CONTINUES TO LOWER IN THE LEE OF THE SIERRA WITH LEESIDE TROUGH PRODUCING STRONG SOUTHERLY WINDS UP THE OWENS VALLEY AND ESMERALDA COUNTY. NEGATIVELY TILTED TROUGH BEARING DOWN ON THE CENTRAL CALIFORNIA COAST THIS AFTERNOON WITH MONTEREY RADAR SHOWING LEADING EDGE OF RAIN JUST OFF THE COAST. MAIN DYNAMICS WITH TROUGH SLATED TO LIFT NORTHEAST ACROSS THE TAHOE BASIN OVERNIGHT WITH THE EAST SLOPE OF THE SOUTHERN SIERRA RECEIVING A GLANCING BLOW. AREA WILL STAY UNDER SOUTHWEST FLOW ALOFT SATURDAY WITH MODELS PLACING AREA BETWEEN SPLIT JETS. SUBTROPICAL JET WILL BE CUTTING ACROSS NORTHERN BAJA AND MAY BRING SOME HIGH CLOUDS TO FAR SOUTHERN AREAS WHILE POLAR JET AHEAD OF NEXT TROUGH OFF THE WEST COAST BRINGS SOME CLOUDINESS TO AREAS AROUND BISHOP AND TONOPAH. FOR SUNDAY AND MONDAY...MODELS SHOW TROUGH SPLITTING MORE WITH NORTHERN STREAM SHORTWAVE MOVING ACROSS THE PACIFIC NORTHWEST WHILE SOUTHERN STREAM SHORTWAVE COMES ACROSS SOUTHERN CALIFORNIA/NEVADA SUNDAY NIGHT AND MONDAY. AS TROUGH SPLITS FAVORABLE DYNAMICS LACKING BUT STILL CANT RULE OUT SOME LIGHT SHOWERS NORTH OF LAS VEGAS SUNDAY NIGHT AND MONDAY. SOUTHWEST FLOW WILL KEEP TEMPERATURES ABOVE NORMAL SUNDAY AS WELL AS BREEZY CONDITIONS WITH COOLER TEMPERATURES ON MONDAY. THE SHOWERS WILL END ACROSS EAST CENTRAL NEVADA MONDAY NIGHT AS WE AWAIT THE ARRIVAL OF OUR NEXT STRONG TROUGH. && .LONG TERM...MODELS CONTINUE TO SHOW SOME INCONSISTENCIES IN THE EXTENDED WITH REGARDS TO THE TIMING OF THE UPPER LOW OFF THE WEST COAST. BOTH MODELS DROP THE SYSTEM OFF THE CENTRAL CA COAST BY WEDNESDAY MORNING WITH A GOOD SOUTHWEST FLOW INTO THE CWA. WITH ONLY SLIGHT DIFFERENCES IN THE POSITION OF THE LOW HAVE GONE AHEAD AND INCREASED WINDS ACROSS THE CWA WITH BREEZY TO LOCALLY WINDY CONDITIONS. MODELS SHOW THE STRONGEST WINDS OVER THE EASTERN THIRD OF THE CWA WITH THE GFS SHOWING 40-50 KTS AT 700 MB BY WEDNESDAY AFTERNOON. THE BIGGEST DIFFERENCES IN THE MODELS BEGIN TO SHOW BY THURSDAY WITH THE GFS BRINGING THE LOW ONSHORE NEAR POINT CONCEPTION WHILE THE EURO KEEPS THE LOW WELL OFF SHORE FOR ANOTHER 24 HOURS BEFORE BRINING IT INTO THE COAST EARLY FRIDAY. HAVE ELECTED TO LEAN TOWARD THE GFS...BUT JUST NOT AS AGGRESSIVE. HAVE INCREASED THE POPS ON WEDNESDAY OVER THE NORTHERN TWO THIRDS OF THE CWA AND EVENTUALLY SPREADING MOISTURE SOUTH ON THURSDAY. STILL NOT HITTING THIS SYSTEM HARD WITH MOSTLY 20-30 POPS. THIS LOOKS TO MAINLY BE A WIND MAKER ALONG WITH SLIGHTLY COOLER TEMPERATURES. && .AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG...KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. PIERCE/GORELOW HTTP://WEATHER.GOV/LASVEGAS
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.